MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 8mm amplatzer vascular plug ii was implanted.During routine follow-up transthoracic echocardiogram (tte) after implant procedure it was noted that the device was no longer in placed and had embolized in the right pulmonary artery (rpa).The patient was taken to the cath lab where the device was retrieved and removed.A new 8mm amplatzer duct occluder (ado) was successfully implanted.The patient was reported to be in stable condition and no complications were noted.
 
Additional Manufacturer Narrative
An event of the device embolizing into the right pulmonary artery was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11700201
Report Number2135147-2021-00157
Device Sequence Number3481380
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number7846633
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight5